Vol. 6, No. 3, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Volume 6, Issue 3
Volume 6, Issue 2
Volume 6, Issue 1
Volume 5, Issue 3-4
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 3-4
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
Cover
About the Journal
Editorial Board
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 2325-3444 (e-only)
ISSN: 2326-7186 (print)
Generation of SH-type waves due to shearing stress discontinuity in an anisotropic layer overlying an initially stressed elastic half-space

Santosh Kumar and Dinbandhu Mandal

Vol. 6 (2018), No. 3, 201–212
Abstract

The paper investigates the generation of SH-type waves due to a sudden application of a stress discontinuity which moves after creation at the anisotropic layer of finite thickness overlying an initially stressed isotropic half-space. The displacements are obtained in exact form by the method due to Cagniard modified by de Hoop. Two cases of shearing stress discontinuities are considered. The numerical results are obtained for a particular model and discussed by plotting graphs for displacement component with the elapsed time of the disturbance for different values of initial stress and also for different values of initial time at which pulses arrive.

Keywords
SH-type waves, initial stress, shearing stress discontinuity, Cagniard–de Hoop technique
Mathematical Subject Classification 2010
Primary: 35L05, 74J15
Milestones
Received: 21 October 2017
Revised: 9 February 2018
Accepted: 26 April 2018
Published: 26 July 2018

Communicated by Holm Altenbach
Authors
Santosh Kumar
Department of Mathematics
VVIT, Vidya Vihar Institute of Technology
Purnea 854303
India
Dinbandhu Mandal
Department of Mathematics
Chaibasa Engineering College
West Singhbhum 833215
India